Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Convergence of difference methods for initial and boundary value problems with discontinuous data

Authors: Bruce Chartres and Robert Stepleman
Journal: Math. Comp. 25 (1971), 729-732
MSC: Primary 65L10
MathSciNet review: 0303739
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper extends the classical convergence theory for numerical solutions to initial and boundary value problems with continuous data (the right-hand side) to problems with Riemann integrable data. Order of convergence results are also obtained.

References [Enhancements On Off] (What's this?)

  • [1] E. A. Coddington & N. Levinson, Theory of Ordinary Differential Equations, McGraw-Hill, New York, 1955. MR 16, 1022. MR 0069338 (16:1022b)
  • [2] G. G. Dahlquist, Stability and Error Bounds in the Numerical Integration of Ordinary Differential Equations, Kungl. Tekn. Högsk. Stockholm, No. 130, 1959. MR 21 #1706. MR 0102921 (21:1706)
  • [3] R. Goodman, Round-Off Error in the Numerical Solution of Retarded Ordinary Differential Equations, Thesis, Harvard University, Cambridge, Mass., 1971.
  • [4] P. Henrici, Discrete Variable Methods in Ordinary Differential Equations, Wiley, New York, 1962. MR 24 #B1772. MR 0135729 (24:B1772)
  • [5] P. Henrici, Error Propagation for Difference Methods, Wiley, New York, 1963. MR 27 #4365. MR 0154416 (27:4365)
  • [6] M. Lees, Discrete Methods for Nonlinear Two-Point Boundary Value Problems, Proc. Sympos. Numerical Solution of Partial Differential Equations (Univ. of Maryland, 1965), Academic Press, New York, 1966, pp. 59-72. MR 34 #2196. MR 0202323 (34:2196)
  • [7] T. S. Zverkina, ``Approximate solution of differential equations with retarded argument and differential equations with discontinuous right-hand sides,'' Trudy Sem. Teor. Differencial. Uravnenii s Otklon. Argumentom Univ. Družby Narodov Patrisa Lumumby, v. 1, 1962, pp. 76-93. (Russian) MR 32 #2708. MR 0185239 (32:2708)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L10

Retrieve articles in all journals with MSC: 65L10

Additional Information

Keywords: Convergence, Euler's method, difference method, discontinuous data, boundary value
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society